Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
Acute Gouty Arthritis During Favipiravir Treatment for Coronavirus Disease 2019: A Case Report
Ryota HaseRika KurataKeiko IshidaTakashi KuritaEmiri MuranakaHaruki Mito
Author information
JOURNAL OPEN ACCESS Advance online publication

Article ID: 5377-20

Details
Abstract

A 42-year-old man exhibiting hypoxia was diagnosed with coronavirus disease 2019. He had medical histories of type 2 diabetes, hyperlipidemia, hyperuricemia, and gout attack. He received favipiravir for compassionate use for 14 days. Subsequently, he showed increased uric acid levels and developed acute gouty arthritis. Favipiravir may induce not only hyperuricemia but also acute gouty arthritis. It should therefore be used with caution in patients with a history of gout and those with hyperuricemia, especially when used at a higher dose and for a longer duration than is typical.

Information related to the author
© 2021 by The Japanese Society of Internal Medicine
feedback
Top